Alert archive / Pennsylvania / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Mar 29, 2007, 2:40 AM EDT for 7 counties in Pennsylvania. It took effect at Mar 29, 2007, 9:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 2:40 AM EDT (06:40 UTC)
- In effect from
- Mar 29, 2007, 9:00 AM EDT
- Expired
- Mar 29, 2007, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3263 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBGM 290640 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 240 AM EDT THU MAR 29 2007 ...RED FLAG WARNING ISSUED FOR NORTHEASTERN PENNSYLVANIA FOR LOW HUMIDITY LEVELS AND INCREASING WINDS... .DRY HIGH PRESSURE IS BUILDING SOUTH FROM CANADA. THIS WILL ALLOW RELATIVE HUMIDITIES TO PLUMMET DURING THE AFTERNOON AS WINDS INCREASE. PAZ038>040-043-044-047-048-072-291445- /O.NEW.KBGM.FW.W.0001.070329T1300Z-070330T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 240 AM EDT THU MAR 29 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING. RELATIVE HUMIDITY LEVELS WILL FALL TO BETWEEN 20 AND 30 PERCENT THIS AFTERNOON, AS NORTHERLY WINDS INCREASE TO 15 MPH WITH HIGHER GUSTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$ PADAVONA
2 follow-up statements
000 WWUS81 KBGM 291415 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1015 AM EDT THU MAR 29 2007 ...RED FLAG WARNING CONTINUES FOR NORTHEASTERN PENNSYLVANIA FOR LOW HUMIDITY LEVELS AND INCREASING WINDS... .DRY HIGH PRESSURE IS BUILDING SOUTH FROM CANADA. THIS WILL ALLOW RELATIVE HUMIDITIES TO PLUMMET THIS AFTERNOON AS WINDS INCREASE. PAZ038>040-043-044-047-048-072-292215- /O.CON.KBGM.FW.W.0001.000000T0000Z-070330T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1015 AM EDT THU MAR 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITY LEVELS WILL FALL TO NEAR 20 PERCENT THIS AFTERNOON...AS NORTHERLY WINDS INCREASE TO 15 MPH...WITH HIGHER GUSTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$ MJ/DP
000 WWUS81 KBGM 291858 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 258 PM EDT THU MAR 29 2007 ...CONDITIONS WILL REMAIN CONDUCIVE TO LOCALIZED BRUSH AND GRASS FIRES THROUGH FRIDAY... .DRY BREEZY WEATHER WILL PERSIST FOR THE REST OF THE AFTERNOON...THEN REDEVELOP DURING THE DAY ON FRIDAY. PAZ038>040-043-044-047-048-072-300300- /O.NEW.KBGM.FW.A.0001.070330T1300Z-070331T0000Z/ /O.CON.KBGM.FW.W.0001.000000T0000Z-070330T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 258 PM EDT THU MAR 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITY LEVELS WILL REMAIN NEAR 20 PERCENT FOR THE REST OF THIS AFTERNOON...AS NORTHERLY WINDS CONTINUE TO GUST IN THE 15 TO 25 MPH RANGE. WINDS WILL DECREASE TOWARDS SUNSET. BY FRIDAY AFTERNOON...HUMIDITY LEVELS WILL LOWER AGAIN...TO BETWEEN 20 AND 30 PERCENT. AT THE SAME TIME...WINDS WILL PICK UP INTO THE 10 TO 20 MPH RANGE...PARTICULARLY OVER THE HIGHER ELEVATIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:03 AM EDT, 37 minutes earlier.
Area forecast discussion, Mar 29, 2:03 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 203 AM EDT THU MAR 29 2007 .SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... ONE OF THE QUIETER PERIODS WE HAVE HAD OVER THE LAST FEW MONTHS WILL CONTINUE FOR NEXT 2 DAYS. HIGH PRESSURE IS FIRMLY IN CONTROL OF OUR WEATHER, AND VERY DRY CANADIAN AIR IS PUSHING SOUTH FROM DOME. THE RESULT WILL BE SUNNY SPRING DAYS WITH MODERATING TEMPS. SOME COOL AIR WILL SNEAK IN THROUGH THE BACK DOOR TODAY AS A TROF DEEPENS TO OUR EAST. THIS WILL STUNT TEMPERATURES OVER OUR EASTERN FA, WHERE IT IS POSSIBLE MAXES MAY ACTUALLY FAIL TO EQUAL YESTERDAYS NUMBERS. OVER THE WESTERN FA WE MAY WARM A DEGREE OR SO OVER YESTERDAY, BUT THERE IS LITTLE APPRECIABLE CHANGE IN THE LOWER ATMOSPHERE. FWC TEMPS LOOK MORE REASONABLE THAN MAV TEMPS FOR THIS SCENARIO, SO I LEANED IN THEIR DIRECTION WHILE BASING A LOT ON WEDNESDAYS READINGS FOR WESTERN FA. RIDGING THROUGH THE OHIO VALLEY WILL PUSH WARMER AIR INTO NY AND PA THURSDAY NIGHT. THERE MAY BE SOME THIN OR SCATTERED CLOUD COVER WITH THIS INITIAL PUSH. HOWEVER FRIDAY STILL LOOKS MAINLY SUNNY. WITH 850 MB TEMPS WARMING A GOOD 4 DEGREES C OVER THE SOUTHWESTERN FA, THIS REGION SHOULD REACH THE 60S WITH LITTLE PROBLEM. MORE COOL AIR TRIES TO SNEAK IN FROM THE NORTHEAST AGAIN SO WE WENT A BIT MORE CONSERVATIVE IN THIS AREA WITH MAXES. DJP && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... FOLLOWED HPC GUIDANCE CLOSELY FOR THE EXTENDED. TRANSITORY PATTERN WITH ONE SYSTEM SUNDAY AND ANOTHER ON TUESDAY TO WEDNESDAY. BOTH FAIRLY STRONG WITH UPPER LEVEL TROFS. AT LEAST THE FIRST ONE WILL HAVE A WARM FRONT. WILL NEED TO WATCH QPF AMOUNTS WITH THE RIVERS HIGH FROM ONGOING FLOODING. MID RANGE MODELS ARE IN FAIR AGREEMENT ON SYNOPTIC SCENARIO. && .AVIATION /06Z-06Z/... VFR THRU THE PD. SCT CI EARLY THIS EVNG ACRS S CNTRL NY AND NE PA, OTRW SKC. NRLY WINDS DIMINISHING TO < 5 KTS TNGT, THEN 10-15 KTS TMRW. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. && SHORT TERM...DJP AVIATION...DJP
Hazardous weather outlook, Mar 29, 2:05 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 205 AM EDT THU MAR 29 2007 NYZ015>018-022-023-025-036-046-057-062-PAZ040-043-044-047-048-072- 300615- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-TOMPKINS- MADISON-OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 205 AM EDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ024-044-045-055-056-PAZ038-039-300615- CHEMUNG-CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 205 AM EDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE SUSQUEHANNA RIVER AT BAINBRIDGE, CONKLIN, VESTAL, AND WAVERLY/SAYRE. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE TIOUGHNIOGA RIVER AT CORTLAND, AND FOR THE CHENANGO RIVER AT SHERBURNE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-037-300615- NORTHERN ONEIDA-SOUTHERN ONEIDA- 205 AM EDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE MOHAWK RIVER AT UTICA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJP
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:58 PM EDT | Fire Weather Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 11 hr |
Nearby
Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.